Abstract

We analyze pulse propagation in a nonlinear optical fiber in which linear loss in the fiber is balanced by a chain of periodically spaced, phase-sensitive, degenerate parametric amplifiers. Our analysis shows that no pulse evolution occurs over a soliton period owing to attenuation in the quadrature orthogonal to the amplified quadrature. Evidence is presented that indicates that stable pulse solutions exist on length scales much longer than the soliton period. These pulses are governed by a nonlinear fourth-order evolution equation, which describes the exponential decay of arbitrary initial pulses (within the stability regime) onto stable, steady-state, solitonlike pulses.

© 1993 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Pulse propagation in nonlinear optical fiber lines that employ phase-sensitive parametric amplifiers

J. Nathan Kutz, Cheryl V. Hile, William L. Kath, Ruo-Ding Li, and Prem Kumar
J. Opt. Soc. Am. B 11(10) 2112-2123 (1994)

Pulse propagation in nonlinear-optical fibers with phase-locked phase-sensitive amplifiers

Anne Niculae and William L. Kath
Opt. Lett. 20(6) 557-559 (1995)

Compensation of the soliton self-frequency shift with phase-sensitive amplifiers

Christopher G. Goedde, Prem Kumar, and William L. Kath
Opt. Lett. 19(24) 2077-2079 (1994)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (9)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription